It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2007, 06:51 PM   #1
Junior Member
(male)
 
Join Date: Feb 2006
Posts: 10
MinnesotaNole HB User
Question Need some advice: Should I raise my dose of Adderall? (long)

Here's the story:

I currently take 30 mg of Lexapro 1x per day (for OCD) and 10 mg of Adderall IR 2x per day for a total of 20 mg in one day. My Lexapro dose is optimal for my OCD.

I take the Adderall to counteract the following side effects of Lexapro:

-Lack of motivation induced by long term usage of an SSRI

-Horrible sexual side effects of Lexapro (my wife is losing her patience with this)

-The SSRI side effect of diminshed concentration and attention span

All of the above side effects are caused by Lexapro's potent boosting of serotonin in the brain; this in turn decreases dopamine in the frontal cortex.

My focus has gradually improved on the Adderall at the current dosage.

However, I feel like I have built up a tolerance to the following Adderall effects. After taking it for 4 months, the Adderall doesn't work nearly as well as it used to for the following:

-Increased motivation (an effect I love; It's amazing how much I can get done; My work performance has sky-rocketed)

-Increased sexual desire (losing this effect really bothers me)

-Increased confidence (While on Adderall for the first 2-3 months, I felt like anything was possible and I had no limit to my potential)

-Decreased food intake (My appetite has returned to normal after feeling like I was anorexic for a couple of months)

In short, the Adderall is only working for improved focus now.

Is the decreased effectiveness of Adderall normal? Have I built up a tolerance?

Should I ask my pdoc about raising my dose of Adderall?

Are there any other medications out there that would help (already tried Wellbutrin and it didn't do anything)?

Comments? Suggestions?

P.S. - Please note I take a medication vacation from the Adderall 2 days per week.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 08:18 PM
need your guys expertise, soon! feelbad Pain Management 10 06-10-2008 09:39 AM
Need some opinions please (sorry for long post) BorkBork Depression 7 07-19-2007 05:40 AM
Please help with stress JenniferLPilg66 Anxiety 0 07-17-2006 11:03 AM
i need help with meds question!! kelsey1 Pain Management 4 05-10-2006 03:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!